MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE SUTURE CUT NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE SUTURE CUT NEEDLE DRIVER
Model Number 420296-07
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the large suturecut needle driver instrument.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the large suturecut needle driver instrument was found to have the cable broken.There was no report of fragment(s) falling inside the patient.The procedure was completed with a backup instrument of same kind.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use, and no damage was found.The issue occurred while suturing the tissue.The instrument did not collide with any other instrument or tool during the procedure.There were no issues with the opening/closing of the grips, left/right motion of the grips, or up/down motion of the wrist.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The large suturecut needle driver instrument was analyzed and found to have a broken grip cable at the distal end.The complaint was confirmed by failure analysis.Additional observation related to customer reported complaint included the housing was removed, and the instrument was found to have a dislodged grip cable.The yaw motion may be non-intuitive as a result.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE SUTURE CUT NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18577594
Report Number2955842-2024-10653
Device Sequence Number15723537
Product Code NAY
UDI-Device Identifier00886874111789
UDI-Public(01)00886874111789(10)K10221201
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420296-07
Device Catalogue Number420296
Device Lot NumberK10221201 098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age44 YR
Patient SexFemale